Dermatology Expert Forum
Penis Head Burning - NuvaRing The Cause?
About This Forum:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care. All questions will be answered by a medical professional.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Penis Head Burning - NuvaRing The Cause?

I recently had unprotected sex with my new girlfriend who is on the Nuvaring birth control (however isn't any longer due to this problem) and a couple days later I noticed an intense burning sensation on my penis head and shaft.  I started taking Benadryl from the advice from a Pharmacist, suspecting it was an allergic reaction to the Nuvaring.  The Benadryl helped slightly but I cannot function on it since it really knocks me out.  I also stopped taking it since it didn't seem to be curing the problem.
Now, 1 month later the burning isn't gone and seems to be isolated at the head of my penis only.  It's not under the head, but the surface of the head only.  The affected area is reddened and feels similar to putting Icy-Hot or Ben-Gay on the skin.  It is not open sores or bleeding or anything like that, just red and burning.  It's worse some times and other times I don't notice it.  I have no pain or burning with urination.
I went to a local clinic where I was prescribed FLUOCINONIDE 0.05% Ointment for a Contact Dermatitis after describing my symptoms and possible cause.  
I've been using this ointment for a week now with no relief or improvement.  I'm beginning to wonder if this is a Dermatitis, fungus, allergy or worse?  I feel fine otherwise.  Could that specific birth control cause this?  What will cure this?

Relief needed!  Thanks!

I should add the first time we had sex she did not have the Nuvaring inserted and I didn't seem to have any reactions.  The second time she did have it in, fresh that day (something I didn't know about at the time), which is why we've been lead to the conclusion that this is what's causing the burning.  

Related Discussions
242489_tn?1210500813
If Nuvaring causes penile allergy, I've never heard of it.  Also, even if it were an allergy, it would have gone away by now between her stopping the Nuvaring and your using the fluocinonide.  This certainly is not a fungus.  I suspect that you had some mild irritation and that your anxiety and concern are causing you to continue to feel these sensations and to overinterpret whatever redness you see that probably doesn't mean anything at all.  I suggest that you apply no medications to the penis and that you ignore the appearance of the skin and your symptoms.  If you can't, see a sin doctor in person for further advice.  But I doubt that you at this point have anything wrong with you.

Best.

Dr. Rockoff
6 Comments
Blank
Avatar_m_tn
So, If I get this right, you're telling me that this is all from anxiety?  I really doubt that with all due respect.  It's not only redness, but an intense burning...and there is clearly something wrong with the surface of the skin, not just an "overinterpretation" of it.

I agree, it has been too long for this to be continuing without exposure to NuvaRing which is why I paid to post here.  

What else could it be and what are my options?  what would prescribe or do if I were in your office with this problem?
Blank
Avatar_m_tn
Just recieved a Cortisone injection and got a prescription for Cipro...
I will inform if this helped.


Blank
Avatar_m_tn
These are the same replies I always see.  They never seem to be helpful.
Blank
Avatar_m_tn
I agree...I've been looking through this "Dr. Rockoff's" responses and he always says the same things.  I wish I would've looked a little deeper before deciding to pay.  I would warn anyone thinking of paying to post that this is a scam...


Blank
Avatar_n_tn
My boyfriend had the same problem -- red, irritated, etc. This is not uncommon with the NuvaRing, as far as I can tell from other forums. She can take it out for up to 3 hours -- maybe that'll help...
Blank
Continue discussion Blank
This Forum's Experts
563773_tn?1374250139
Bhupinder Kaur, MDBlank
Private practice
,
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank